MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the batteries and battery charger were not charging.It was also reported that some of the batteries would not register power on the controller and two batteries exhibited communication errors associated with power disconnect alarms.The batt eries and battery charger were replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional products: heartware ventricular assist system ¿ battery: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2018 / serial #: (b)(4) udi #: (b)(4).No.Device evaluation anticipated, but not yet begun: mfg date: 31-mar-2017.No.Patient ime code(s): (b)(4) : imf code(s): (b)(4):.Img code(s): g02002 fda device code(s): (b)(4).Fda results code(s): (b)(4): : fda conclusion code(s): (b)(4): : heartware ventricular assist system ¿ battery : (b)(4): (b)(4): odel #: 1650de / catalog #: 1650de / expiration date: 31-mar-2018 / serial #: (b)(4): , udi #: (b)(4), device evaluation anticipated, but not yet begun : mfg date: 31-mar-2017: patient ime code(s): (b)(4): : imf code(s): (b)(4): : img code(s): g02002 fda device code(s): (b)(4): : fda results code(s): (b)(4): : fda conclusion code(s): (b)(4): heartware ventricular assist system ¿ battery model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2018 / serial #: (b)(4): udi #: (b)(4).No, device evaluation anticipated, but not yet begun h4: mfg date: 31-mar-2017.Patient ime code(s): (b)(4).Imf code(s): (b)(4): img code(s): (b)(4):, fda device code(s): (b)(4):,fda results code(s): (b)(4): : fda.Conclusion code(s): (b)(4): heartware ventricular assist system ¿ battery , model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2018 / serial #: (b)(4): , udi #: (b)(4): no, device evaluation anticipated, but not yet begun.Mfg date: 31-mar-2017.Patient ime code(s): (b)(4): imf code(s): (b)(4): img code(s): (b)(4): : fda device code(s): (b)(4): fda results code(s): (b)(4): fda conclusion code(s): (b)(4): : heartware ventricular assist system ¿ battery d4: model #: 1650de / catalog #: 1650de / expiration date: 31-mar-2018 / serial #: (b)(4): udi #: (b)(4).Device evaluation anticipated, but not yet begun h4: mfg date: 31-mar-2017.Patient ime code(s): (b)(4): imf code(s): (b)(4) ; img code(s): (b)(4),fda device code(s): (b)(4), fda results code(s) (b)(4), fda concusion code(s) (b)(4).Investigation of this event is pending and a supplemental report will be sent upon its completion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation product event summary: six (6) batteries ((b)(6)) and one (1) battery charger ((b)(6)) were not returned for evaluation.As a result, the reported batteries no power event, batteries not charging event, and battery charger not charging event could not be confirmed.Log file analysis revealed that the controller in use during the reported event, (b)(6) , contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Log file analysis did not reveal any communication errors logged within the analyzed period.Review of the alarm log files revealed multiple power disconnect alarms involving (b)(6).During the power disconnect alarms, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.As a result, the reported power disconnect alarms were confirmed.The reported communication error event could not be confirmed; it is likely the power disconnect alarms were related to the reported communication errors.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the reported batteries not providing power event can be attributed, but not limited, to an internal battery communication error, a faulty integrated circuit, an improper weld, and/or a soldering defect.Possible root causes of the reported batteries not charging event can be attributed, but not limited, to an internal battery communication error, faulty integrated circuit, improper weld, soldering defect, out of temperature range, and/or a charge time-out of eight (8) hours.A possible root cause of the reported battery charger not charging event can be attributed, but not limited, to a component failure and/or an assembly error.A possible root cause of the reported power disconnect alarms could be attributed, but not limited, to a batteries' malfunctions.Additional products: (b)(6) h3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 (b)(6) h3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 (b)(6) 4 h3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 (b)(6) h3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 (b)(6) h3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 (b)(6) h3: yes h6: fda method code(s): b17 h6: fda results code(s): c20 h6: fda conclusion code(s): d14 investigation of this event is completed, and the file will be closed.If new information is received, the file will be re-opened, and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th avenue
miami lakes FL 33014
MDR Report Key12022085
Report Number3007042319-2021-03981
Device Sequence Number3388635
Product Code DSQ
UDI-Device Identifier00888707002646
UDI-Public00888707002646
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age59 YR
Patient Weight133